It is currently Fri Aug 18, 2017 7:53 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Fri Dec 12, 2014 12:55 am 
Offline
Average Poster
Average Poster

Joined: Fri Dec 05, 2014 11:11 pm
Posts: 9
So I have been on suboxone for a little over a week. The first week was 12mg and by the end it seemed to not have the same effect. Well when I talked to my dr. he wanted me to go down to 8mg daily. I talked to him and it did not take much convincing and he had me at 8mg twice a day. Well 16 mg is to much because I was sick all day today. I even had to call off work. So that had me thinking mabey 12 mg is the right dose. Mabey I shoud be taking 6 in the morning and six in the evening.

IDK I do not think my Dr. really knows all that much about suboxone treatment. So I figured that there would be a lot more experienced minds here. What do you guys think I should do? Should I stick to my original dose and take 6 mg in the morning and six at night? Or should I stick with what my dr and just go with 8mg daily. One thing is for sure 16mg a day makes me sick.


Top
 Profile  
 
PostPosted: Fri Dec 12, 2014 11:44 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hey Rusty,

The fact that the 12mg didn't have the same effect by the end of the week is a good thing. That is exactly what is supposed to happen! You aren't supposed to "feel" your dose every day. Based on what you said here and what you told us in your last thread, I really think 8mg per day is enough for you. Obviously, if your doctor doesn't mind and you feel ok on the 12mg, then you will be fine taking that. It's really up to you. But, I don't think you are fully understanding the way this medication is supposed to work. It might be a good idea to listen to your doctor more, and trust that he has your best interest at heart. As I told you before, you need to be on the lowest dose possible that covers your wd symptoms and makes your cravings tolerable. You don't want to take so much that you get buzzed on it. All that is going to create is the nausea and headaches, and it strengthens the addictive behavior that you are trying to get away from.

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Fri Dec 12, 2014 3:42 pm 
Offline
Average Poster
Average Poster

Joined: Fri Dec 05, 2014 11:11 pm
Posts: 9
Thanks for the response. My gut is telling me to listen to the Dr and my mind is telling me I need more. I think I will try just the 8 mg dose a few days and see what happens. If I don't feel good about it then I might try the 8 mg in the morning and then half one in the evening.


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Dec 13, 2014 8:46 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Hi Rusty and welcome to the forum!

It is so typical for us addicts to feel like we need more of any opiate. Our addiction tells our brain that more is better! Many new sub users try taking more to see if we get high or even feel better. The likelihood is that any additional feeling of well-being is purely psychological. Once your opiate receptors in the brain are covered, there is absolutely no possibility of them being covered "extra". When it comes to sub, less really is more.

The only thing you'll do by adding more sub is possibly driving up your tolerance to opiates. I would try a week of 8 mg a day. If you are feeling cravings and withdrawal symptoms at the end of a week, go up to 12 mg.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sun Dec 14, 2014 1:49 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
I agree with Amy. I was started on a high dose in the beginning, which was needed for a short time at first, due to my crazy high tolerance, over the first few day on 24mgs, my tolerance actually went down! I tapered lower fairly quickly and easily to 12 mgs, and I'm very comfortable there. It's a pretty reasonable dose imo, and I luckily don't have intolerable side effects to deal with. I'm no doctor, but I'd say you'll find 8 to 12 mgs or so to be comfortable for you as well. Like others have said, too much, and you get side effects and wasted meds once your receptors are fully stimulated, so you won't even feel any different the more you take. The idea is to take enough to address your cravings and not experience withdrawal symptoms.


Top
 Profile  
 
PostPosted: Sun Dec 14, 2014 11:23 pm 
Offline
Average Poster
Average Poster

Joined: Fri Dec 05, 2014 11:11 pm
Posts: 9
Well I decided to take the 8mg stris which is what my Dr. originally wanted me on. It works really well during the day and I do not notice any cravings. The only problem is I am still experiencing a lot of anxiety at night. Im going to see what happens tonight. If I experience any anxiety then tomarrow I am going to just increase it back to 12mg which is what my dr. had me on the first week.

Also just a quik question for the more experienced people. If you break up your dose and take half in the morning and half in the evening is the effects going to last longer then if you just take the whole dose at once.


Top
 Profile  
 
PostPosted: Tue Dec 16, 2014 12:28 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
As long as your blood level of bupe stays above the ceiling level for the entire 24 hour dosing interval, you shouldn't feel any different at all than if you only take it once a day.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group